Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 197, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 24, 2017, 4:11 PM EDT for Garrard County, Lincoln County, Madison County, Kentucky. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2017, 4:11 PM EDT (20:11 UTC)
- Expired
- May 24, 2017, 5:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garrard County, KY, Lincoln County, KY, Madison County, KY
The radar
The Jackson,KY radar (KJKL), 83 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 1:19 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
401
WUUS53 KLMK 242011
SVRLMK
KYC079-137-151-242100-
/O.NEW.KLMK.SV.W.0197.170524T2011Z-170524T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
411 PM EDT WED MAY 24 2017
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
East central Lincoln County in central Kentucky...
Southeastern Garrard County in central Kentucky...
Southeastern Madison County in central Kentucky...
* Until 500 PM EDT
* At 411 PM EDT, severe thunderstorms were located along a line
extending from Gum Sulphur to Wabp, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Berea, Duluth, Bighill, Combs, Turkeytown, Panola, Broughtentown,
Dreyfus, Brassfield and Speedwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 800 PM EDT for central
Kentucky.
LAT...LON 3772 8410 3767 8409 3765 8413 3757 8409
3756 8416 3752 8420 3752 8430 3754 8430
3753 8432 3754 8435 3747 8437 3748 8444
3733 8450 3737 8460 3775 8408
TIME...MOT...LOC 2011Z 229DEG 40KT 3745 8447 3733 8437
HAIL...1.00IN
WIND...60MPH
$$
ZT4 follow-up statements
455
WWUS53 KLMK 242027
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
427 PM EDT WED MAY 24 2017
KYC137-242036-
/O.CAN.KLMK.SV.W.0197.000000T0000Z-170524T2100Z/
Lincoln KY-
427 PM EDT WED MAY 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 800 PM EDT for central
Kentucky.
LAT...LON 3772 8410 3767 8409 3765 8413 3757 8409
3756 8416 3752 8420 3752 8430 3754 8430
3753 8432 3754 8435 3747 8437 3748 8444
3775 8408
TIME...MOT...LOC 2026Z 228DEG 36KT 3753 8436 3741 8426
$$
KYC079-151-242100-
/O.CON.KLMK.SV.W.0197.000000T0000Z-170524T2100Z/
Garrard KY-Madison KY-
427 PM EDT WED MAY 24 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN GARRARD AND SOUTHEASTERN MADISON COUNTIES...
At 426 PM EDT, severe thunderstorms were located along a line
extending from near Boone to Bummer, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Berea, Duluth, Bighill, Combs, Panola, Dreyfus, Brassfield, Speedwell
and Slate Lick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
&&
A tornado watch remains in effect until 800 PM EDT for central
Kentucky.
LAT...LON 3772 8410 3767 8409 3765 8413 3757 8409
3756 8416 3752 8420 3752 8430 3754 8430
3753 8432 3754 8435 3747 8437 3748 8444
3775 8408
TIME...MOT...LOC 2026Z 228DEG 36KT 3753 8436 3741 8426
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ZT202
WWUS53 KLMK 242039
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
439 PM EDT WED MAY 24 2017
KYC079-242049-
/O.CAN.KLMK.SV.W.0197.000000T0000Z-170524T2100Z/
Garrard KY-
439 PM EDT WED MAY 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GARRARD COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 800 PM EDT for central
Kentucky.
LAT...LON 3774 8410 3769 8409 3768 8410 3767 8409
3765 8413 3757 8410 3756 8417 3752 8420
3752 8430 3754 8430 3753 8432 3754 8432
3754 8435 3755 8435
TIME...MOT...LOC 2039Z 231DEG 35KT 3757 8425 3748 8417
$$
KYC151-242100-
/O.CON.KLMK.SV.W.0197.000000T0000Z-170524T2100Z/
Madison KY-
439 PM EDT WED MAY 24 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN MADISON COUNTY...
At 439 PM EDT, severe thunderstorms were located along a line
extending from near Rockford to Threelinks, moving northeast at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Berea, Duluth, Bighill, Combs, Panola, Dreyfus, Brassfield, Speedwell
and Slate Lick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
&&
A tornado watch remains in effect until 800 PM EDT for central
Kentucky.
LAT...LON 3774 8410 3769 8409 3768 8410 3767 8409
3765 8413 3757 8410 3756 8417 3752 8420
3752 8430 3754 8430 3753 8432 3754 8432
3754 8435 3755 8435
TIME...MOT...LOC 2039Z 231DEG 35KT 3757 8425 3748 8417
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ZT194
WWUS53 KLMK 242049
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
449 PM EDT WED MAY 24 2017
KYC151-242100-
/O.CON.KLMK.SV.W.0197.000000T0000Z-170524T2100Z/
Madison KY-
449 PM EDT WED MAY 24 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN MADISON COUNTY...
At 449 PM EDT, severe thunderstorms were located along a line
extending from near Blackburn to Hisel, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Panola, Dreyfus, Brassfield, Duluth, Speedwell and Combs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
&&
A tornado watch remains in effect until 800 PM EDT for central
Kentucky.
LAT...LON 3774 8410 3769 8409 3768 8410 3767 8409
3765 8413 3757 8410 3756 8417 3763 8424
TIME...MOT...LOC 2049Z 229DEG 40KT 3763 8416 3754 8408
HAIL...1.00IN
WIND...60MPH
$$
ZT081
WWUS53 KLMK 242058
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
458 PM EDT WED MAY 24 2017
KYC151-242108-
/O.EXP.KLMK.SV.W.0197.000000T0000Z-170524T2100Z/
Madison KY-
458 PM EDT WED MAY 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON COUNTY
WILL EXPIRE AT 500 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 800 PM EDT for central
Kentucky.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
LAT...LON 3774 8410 3769 8409 3768 8410 3767 8409
3765 8413 3757 8410 3756 8417 3763 8424
TIME...MOT...LOC 2058Z 229DEG 40KT 3769 8408 3760 8400
$$
ZTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:25 PM EDT, 46 minutes earlier.
Area forecast discussion, May 24, 3:25 PM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Louisville KY 325 PM EDT Wed May 24 2017 .Short Term (Now through Thursday Night)... Issued at 315 PM EDT Wed May 24 2017 ...Severe Storms Possible Until Early Evening East of I-65... Closed upper low over the mid-Mississippi Valley is starting to fill in, but a vort lobe lifting through the Tennessee Valley ahead of it has really sharpened and may be taking over as the main player in our weather. Surface reflection is a deepening 995mb low now lifting through south-central Kentucky. Axis of marginal instability running just west of the I-75 corridor, with backed low-level winds, continues to support a severe threat that includes the potential for brief tornadoes. Thus we remain under a Tornado Watch roughly east of a line from Frankfort to Greensburg to Tompkinsville, though we will spend the late afternoon hours trimming counties from the south end of the watch as surface winds shift to NW. Precip shield associated with the upper system will take a bit longer to exit, with additional rainfall approaching an inch along the I-65 corridor, though locally higher totals are quite likely in the more convective activity to the east. Expect the pattern to slow down due to some Fujiwhara effect between the two upper lows, and we will end up with a stacked system somewhere near Cincinnati by daybreak on Thursday. POPs tonight will taper from likely along/north of I-64 to a low chance across south-central Kentucky. Elongated north-south trofiness early on Thursday will support scattered to numerous showers with the highest POPs across the Bluegrass region, closer to the low pressure center. Precip chances will taper down fairly sharply in the afternoon, and no mention of thunder given a lack of instability. Clouds and precip will hold temps in check, especially in the Bluegrass where we may not get out of the 60s. Expect dry conditions, gradual clearing, and seasonable temps Thursday night as shortwave upper ridging takes over. .Long Term (Friday through Wednesday)... Issued at 305 PM EDT Wed May 24 2017 Expect unsettled weather for much of the holiday weekend, bookended by dry and pleasant days on Friday and Monday. Shortwave ridging on Friday will keep us dry for most of the day, but a weak disturbance passing just to our north will warrant a slight chance POP for southern Indiana late in the day. A weak front will drop into the Ohio Valley Friday night and hang up parallel to the flow aloft. For most of Memorial Day weekend, the front will remain nearly stationary over the Ohio Valley, and a series of disturbances will interact with this front to spawn multiple rounds of showers and storms. Best chances will be Sat night into Sun as an upper trof digs into the Plains, and the better dynamics aloft could allow for a few stronger storms as well. Cold front looks to pass through Sunday night, with a mid level dry slot bringing drier conditions into Memorial Day. Another chance for showers arrives Tuesday, with a few afternoon thunderstorms possible as a shortwave embedded in the parent trough rotates through our region. && .Aviation (18Z TAF Update)... Issued at 157 PM EDT Wed May 24 2017 Precipitation is currently lifting away from KSDF and KLEX. Both sites will see some sun this afternoon. Rain that is currently over KBWG will move northeast over SDF and then LEX for another round of showers later this evening. KBWG is experiencing MVFR conditions due to reduced visibilities with the rain. This will improve to low level VFR during the late evening and early morning until ceilings fall back to MVFR before sunrise. KSDF will fall into MVFR this evening due to low ceilings and stay there through most of tomorrow. KSDF may see IFR conditions as they near midnight. KLEX will fall into MVFR conditions this evening because of dropping ceilings. As the ceiling in KLEX continues to fall expect IFR conditions through tomorrow morning. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........RAS Long Term.........RAS Aviation..........KDW
Hazardous weather outlook, May 24, 4:03 PM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 403 PM EDT Wed May 24 2017 KYZ035>037-039>043-046>049-054>057-064>067-252015- Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon-Nicholas- Washington-Mercer-Jessamine-Clark-Marion-Boyle-Garrard-Madison-Green- Taylor-Casey-Lincoln- Including the cities of Frankfort, Georgetown, Cynthiana, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, Danville, Lancaster, Richmond, Greensburg, Campbellsville, Liberty, and Stanford 403 PM EDT Wed May 24 2017 /303 PM CDT Wed May 24 2017/ ...TORNADO WATCH 264 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Isolated to scattered thunderstorms will be possible into early evening. Damaging wind gusts, large hail, and even a brief tornado will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Chances for storms return for Saturday and Sunday as a stationary front over the Ohio Valley serves as a focus for development. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening, mainly in south-central and east-central Kentucky. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>078- 081-082-252015- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Spencer-Nelson-Larue-Butler-Edmonson- Hart-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Taylorsville, Bardstown, Hodgenville, Morgantown, Brownsville, Horse Cave, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 403 PM EDT Wed May 24 2017 /303 PM CDT Wed May 24 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Isolated to scattered thunderstorms will be possible into early evening, mainly in the I-65 corridor. Gusty winds, hail, and brief heavy rainfall will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Chances for storms return for Saturday and Sunday as a stationary front over the Ohio Valley serves as a focus for development. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Spotters are encouraged to relay any reports of hail, wind gusts, or flooding. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. RAS
In the hours before
Special weather statement, May 24, 3:25 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Louisville KY
325 PM EDT WED MAY 24 2017
KYZ066-078-242000-
Russell-Casey-
325 PM EDT WED MAY 24 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RUSSELL AND
SOUTHEASTERN CASEY COUNTIES...
At 324 PM EDT/224 PM CDT/, a strong thunderstorm was located over
Cains Store, moving northeast at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Lawhorn Hill, Windsor, Teddy, Gilpin, Bethelridge, Lanhamtown,
Cantown, Decatur, Evona and Ware.
LAT...LON 3711 8501 3737 8487 3730 8471 3729 8472
3724 8472 3712 8490 3706 8491
TIME...MOT...LOC 1924Z 202DEG 27KT 3713 8488
ZTSpecial weather statement, May 24, 3:31 PM EDT, 40 minutes before
Special Weather Statement National Weather Service Louisville KY 231 PM CDT WED MAY 24 2017 KYZ063-242015- Hart- 231 PM CDT WED MAY 24 2017 ...A SLOW MOVING LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HART COUNTY... At 230 PM CDT, radar indicated strong thunderstorms were located along a line extending from 7 miles north of Munfordville to 12 miles north of Glasgow. Movement was north at 20 mph. Winds in excess of 30 mph and half inch hail are possible with these storms. Locations impacted include... Munfordville, Horse Cave, Bonnieville, Woodsonville, Leitchfield Crossing, Northtown, Forestville, Rowletts, Logsdon Valley and Lone Star. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3738 8583 3716 8590 3717 8602 3742 8597 TIME...MOT...LOC 1930Z 202DEG 19KT 3737 8589 3717 8596 ZT
Local storm report, May 24, 3:34 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 PM EDT WED MAY 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 1 SE UPTON 37.46N 85.88W
05/24/2017 M0.75 INCH LARUE KY PUBLIC
DIME SIZE HAIL REPORTED ON I-65.
&&
EBWSpecial weather statement, May 24, 3:34 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Louisville KY
334 PM EDT WED MAY 24 2017
KYZ029-045-242015-
Bullitt-Nelson-
334 PM EDT WED MAY 24 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NELSON AND SOUTH
CENTRAL BULLITT COUNTIES...
At 334 PM EDT, a strong thunderstorm was located 9 miles west of
Bardstown, moving north at 15 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Lebanon Junction, Ridgetop, Scuffletown, Deatsville, Belmont and
Lotus.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3773 8556 3774 8568 3775 8568 3776 8570
3777 8570 3777 8571 3778 8572 3778 8573
3792 8572 3792 8553
TIME...MOT...LOC 1934Z 188DEG 12KT 3779 8564
ZTSpecial weather statement, May 24, 3:46 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Louisville KY
346 PM EDT WED MAY 24 2017
KYZ066-067-242015-
Lincoln-Casey-
346 PM EDT WED MAY 24 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LINCOLN
AND EAST CENTRAL CASEY COUNTIES...
At 345 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles north of Hogue to Science Hill.
Movement was northeast at 40 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Crab Orchard, Kings Mountain, Ottenheim, Turkeytown, Bethelridge,
Broughtentown, Walltown, Waynesburg and Dog Walk.
LAT...LON 3733 8450 3735 8456 3722 8475 3729 8481
3752 8452 3744 8446
TIME...MOT...LOC 1945Z 215DEG 34KT 3729 8476 3717 8465
ZTSpecial weather statement, May 24, 4:08 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
408 PM EDT WED MAY 24 2017
KYZ038-045-242045-
Spencer-Nelson-
408 PM EDT WED MAY 24 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SPENCER AND NORTH
CENTRAL NELSON COUNTIES...
At 408 PM EDT, a strong thunderstorm was located near Bardstown,
moving northeast at 25 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted include...
Bardstown, Wakefield, Samuels, East Bardstown, Highgrove, Samuels
Field Airport, Deatsville, Withrow, Bourbon Springs and Coxs Creek.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3798 8529 3776 8545 3786 8561 3787 8560
3788 8558 3790 8559 3792 8557 3793 8555
3796 8552 3796 8553 3799 8549 3801 8551
3802 8551
TIME...MOT...LOC 2008Z 212DEG 22KT 3787 8547
ZTThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:23 PM EDT | Areal Flood Advisory | LMK | Boyle, Marion, Washington | 3 hr |
| May 24, 1:33 PM EDT | Special Weather Statement | LMK | Monroe | 27 min |
| May 24, 1:40 PM EDT | Severe Thunderstorm Warning | LMK | Cumberland, Monroe | 35 min |
| May 24, 2:12 PM EDT | Severe Thunderstorm Warning | LMK | Cumberland | 33 min |
| May 24, 2:38 PM EDT | Special Weather Statement | LMK | Russell | 37 min |
| May 24, 2:44 PM EDT | Special Weather Statement | LMK | Hart | 31 min |
| May 24, 2:49 PM EDT | Special Weather Statement | LMK | Allen | 41 min |
| May 24, 2:52 PM EDT | Special Weather Statement | LMK | Russell | 38 min |
| May 24, 3:03 PM EDT | Special Weather Statement | LMK | Larue | 42 min |
| May 24, 3:25 PM EDT | Special Weather Statement | LMK | Casey | 35 min |
| May 24, 3:31 PM EDT | Special Weather Statement | LMK | Hart | 44 min |
| May 24, 3:34 PM EDT | Special Weather Statement | LMK | Nelson | 41 min |
| May 24, 3:38 PM EDT | Areal Flood Advisory | LMK | Hardin, Hart, Larue | 3 hr |
| May 24, 3:46 PM EDT | Special Weather Statement | LMK | Lincoln | 29 min |
| May 24, 4:08 PM EDT | Special Weather Statement | LMK | Nelson | 37 min |
| May 24, 4:41 PM EDT | Special Weather Statement | LMK | Spencer | 34 min |
| May 24, 5:31 PM EDT | Flash Flood Watch | LMK | Anderson, Bourbon, Clark, Fayette, Franklin, Harrison and 8 more | 11 hr |
| May 24, 7:21 PM EDT | Areal Flood Advisory | LMK | Henry, Oldham, Trimble | 4 hr |
| May 24, 7:27 PM EDT | Areal Flood Advisory | LMK | Jefferson | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.